Skip to Main Content

Conformal Geometry and Dynamics

Published by the American Mathematical Society since 1997, the purpose of this electronic-only journal is to provide a forum for mathematical work in related fields broadly described as conformal geometry and dynamics. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4173

The 2020 MCQ for Conformal Geometry and Dynamics is 0.49.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Regularity of the Beltrami equation and $1$-quasiconformal embeddings of surfaces in $\mathbb {R}^{3}$
HTML articles powered by AMS MathViewer

by Shanshuang Yang
Conform. Geom. Dyn. 13 (2009), 232-246
Published electronically: November 16, 2009


A striking result in quasiconformal mapping theory states that if $D$ is a domain in $\mathbb {R} ^{n}$ (with $n\geq 3$) and $f: D\rightarrow \mathbb {R} ^{n}$ an embedding, then $f$ is $1$-QC if and only if $f$ is a Möbius transformation. This result has profound impact in quasiconformal analysis and differential geometry. This project reflects part of our effort to extend this type of rigidity results to embeddings $f: \mathbb {R} ^{n}\rightarrow \mathbb {R} ^{m}$ from $\mathbb {R} ^{n}$ into a higher dimensional space $\mathbb {R} ^{m}$ (with $m>n$). In this paper we focus on smooth embeddings of planar domains into $\mathbb {R} ^{3}$. In particular, we show that a $C^{1+\alpha }$-smooth surface is $1$-QC equivalent to a planar domain. We also show that a topological sphere that is $C^{1+\alpha }$-diffeomorphic to the standard sphere $\mathbb {S}^{2}$ is also $1$-QC equivalent to $\mathbb {S}^{2}$. Along the way, a regularity result is established for solutions of the Beltrami equation with degenerate coefficient, which is used in this paper and has its own interest.
Similar Articles
  • Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 30C65, 53A05, 53A30
  • Retrieve articles in all journals with MSC (2010): 30C65, 53A05, 53A30
Bibliographic Information
  • Shanshuang Yang
  • Affiliation: Department of Mathematics and Computer Science, Emory University, Atlanta, Georgia 30322
  • Email:
  • Received by editor(s): August 19, 2009
  • Published electronically: November 16, 2009
  • Additional Notes: This research was supported in part by the University Research Committee of Emory University.
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Conform. Geom. Dyn. 13 (2009), 232-246
  • MSC (2010): Primary 30C65; Secondary 53A05, 53A30
  • DOI:
  • MathSciNet review: 2566326